Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 1, 2005, 5:59 PM MDT for San Miguel County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2005, 5:59 PM MDT (23:59 UTC)
- Expired
- Sep 1, 2005, 8:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 109 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 12.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 020001 FFWABQ NMC047-020200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 PM MDT THU SEP 1 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND EASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 800 PM MDT * AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A LARGE CLUSTER OF THUNDERSTORMS NEAR CONCHAS AND WITHIN A 25 MILE RADIUS OF CONCHAS. THE STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. LAT...LON 3524 10456 3527 10364 3577 10398 3577 10461 $$
2 follow-up statements
000 WGUS75 KABQ 020127 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 722 PM MDT THU SEP 1 2005 NMC047-020200- SAN MIGUEL- 722 PM MDT THU SEP 1 2005 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN AND CENTRAL SAN MIGUEL COUNTY UNTIL 800 PM MDT... AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAIN OVER NEARLY ALL OF EASTERN SAN MIGUEL COUNTY ALONG WITH A FEW HEAVIER RAIN PRODUCING EMBEDDED THUNDERSTORMS FROM CONCHAS LAKE NORTHWARD. RADAR ESTIMATES OF 3 HOUR RAINFALL HAVE BEEN IN THE 2 TO 4 INCH RANGE JUST SOUTH OF TRUJILLO AND FROM THE CONCHAS LAKE AREA EAST TO THE QUAY COUNTY LINE. THE THREAT OF FLASH FLOODING SHOULD END BY OR SHORTLY AFTER 8 PM. * LOCATIONS IMPACTED INCLUDE... CONCHAS LAKE... WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD CROSSINGS EVEN HOURS LATER. LAT...LON 3524 10456 3527 10364 3577 10398 3577 10461 $$
000 WGUS75 KABQ 020200 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 PM MDT THU SEP 1 2005 NMC047-020207- SAN MIGUEL- 800 PM MDT THU SEP 1 2005 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN AND CENTRAL SAN MIGUEL COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS LIGHTER ACROSS THE WARNED AREA AND ENDING SLOWLY FROM WEST TO EAST...THUS THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING OF ARROYOS AND SMALL STREAMS MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3524 10456 3527 10364 3577 10398 3577 10461 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 1:53 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 1, 1:53 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 153 PM MDT THU SEP 1 2005 .DISCUSSION...CONVECTION FIRING EARLY AND OFTEN TODAY WITH A FEW STRONG STORMS ALREADY. POTENTIAL FOR HAILERS AREAWIDE AND MAYBE SOME STRONG WINDS OVER THE FAR W THROUGH THIS EVENING. THEN THERE MAY BE A TRANSITION TO HEAVY RAIN CONCERNS DURING THE NIGHT. THIS BASED MAINLY ON THE GFS WHICH PICKS UP ON A DISTURBANCE HEADING N INTO SW AND SC NM NOW. OTHER MODELS DO AS WELL...BUT WITH LESS PRECIP. GFS PROBABLY OVERDONE WITH ITS 1 TO 2 INCH BULLSEYES BUT AREA LOOKS REASONABLE FROM THE SW AND SC MOUNTAINS NE ALONG THE E SLOPES OF CNTRL MOUNTAINS ONTO THE ERN PLAINS. MEANWHILE THINGS ARE FIRING IN THE NE AS WELL...WITH LAST NIGHTS DISTURBANCE STILL AFFECTING THIS AREA. BULK OF THIS ACTIVITY MAY BE OUT OF THE NE BY SUNSET. ALL OF THIS IS HAPPENING DESPITE UPPER LEVEL HIGH CENTERED OVER THE STATE. YESTERDAYS COLD FRONT HAS FRESHENED THE LOW LEVEL MOISTURE AREAWIDE AND THE COUPLE OF DISTURBANCES HAVE AIDED IN THE LIFT AND INSTABILITY. MOISTURE TO BE RECYCLED FRI WITH MOST ACTIVE AREAS BEING THE W AND CNTRL MOUNTAINS WHERE WE WILL CARRY SCATTERED POPS. GENERAL DECREASE IN COVERAGE OF CONVECTION STILL FORECAST FOR THIS WEEKEND AS UPPER HIGH REMAINS NEAR THE AREA. NAM HOLDS IN HIGH OVER THE STATE AND EVEN SHIFTS IT A BIT N...WHILE GFS TAKES RIDGE AXIS SE. GFS THUS MORE BULLISH ON PRECIP OVER THE W AND N THIS WEEKEND WITH SOME MONSOON MOISTURE AND WEAK DISTURBANCES MOVING NE IN THE SW FLOW ALOFT. WILL KEEP ISOLATED POPS FOR NOW OVER THE CWA WITH BEST POPS FAVORING THE W AND N MOUNTAINS. GFS EVENTUALLY BUILDS UPPER HIGH BACK OVER NM NEXT WEEK WITH LIMITED MOISTURE. APPEARS BACK DOOR FRONT LESS OF A CONCERN AS WELL. THUS WILL KEEP JUST ISOLATED POPS FOR NEXT WEEK ALL AREAS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 88 57 85 / 10 10 10 20 GALLUP.......................... 50 83 51 81 / 30 10 10 20 GRANTS.......................... 51 82 52 81 / 40 20 20 10 GLENWOOD........................ 59 88 58 87 / 20 20 20 20 CHAMA........................... 43 76 43 76 / 30 30 30 20 LOS ALAMOS...................... 50 78 51 79 / 40 30 30 10 RED RIVER....................... 39 68 39 72 / 40 30 30 20 TAOS............................ 46 79 49 80 / 40 30 20 20 SANTA FE........................ 52 80 52 80 / 40 20 30 10 SANTA FE AIRPORT................ 54 82 54 82 / 40 20 20 10 ESPANOLA........................ 52 83 52 85 / 30 20 20 10 ALBUQUERQUE HEIGHTS............. 62 85 62 85 / 40 20 20 10 ALBUQUERQUE VALLEY.............. 58 87 58 87 / 40 20 20 10 ALBUQUERQUE FOOTHILLS........... 59 85 59 85 / 40 20 20 10 ALBUQUERQUE WEST MESA........... 60 88 61 87 / 40 20 20 10 SOCORRO......................... 60 85 59 86 / 40 20 20 10 SANDIA PARK/CEDAR CREST......... 53 79 52 77 / 50 20 30 10 MORIARTY/ESTANCIA............... 49 82 50 82 / 50 30 30 10 CARRIZOZO....................... 57 83 56 84 / 40 20 20 10 RUIDOSO......................... 51 75 51 78 / 50 30 20 10 RATON........................... 47 83 50 83 / 30 20 20 10 LAS VEGAS....................... 50 78 50 79 / 40 20 20 10 ROY............................. 55 81 55 82 / 30 20 20 10 CLAYTON......................... 57 84 57 87 / 30 10 20 10 SANTA ROSA...................... 56 87 56 89 / 40 10 20 10 TUCUMCARI....................... 60 87 61 91 / 30 10 20 10 FORT SUMNER..................... 59 87 59 88 / 40 10 20 10 CLOVIS.......................... 60 85 60 88 / 30 10 20 10 PORTALES........................ 59 86 59 89 / 30 10 20 10 ROSWELL......................... 65 88 63 91 / 40 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Sep 1, 6:00 AM MDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU SEP 1 2005 NMZ001>021-026-021200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 559 AM MDT THU SEP 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AN INCREASE IN LOW LEVEL MOISTURE LAST EVENING WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE...EXPECTED TO CROSS THE NORTHWEST PORTIONS OF THE STATE THIS AFTERNOON...INCREASING THE CHANCE OF THUNDERSTORMS. A FEW OF THESE STORMS HAVE A POTENTIAL TO BECOME SEVERE WITH THE MAIN THREAT BEING STRONG DAMAGING WIND GUSTS WITH A FEW STORMS PRODUCING HAIL UP TO ONE INCH IN DIAMETER. ANY LOCATION FROM THE CONTINENTAL DIVIDE EAST TO THE TEXAS BORDER WILL BE SUSCEPTIBLE FOR ONE OF THESE ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 49
In the hours before
Local storm report, Sep 1, 3:08 PM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 13 N EDGEWOOD 35.27N 106.18W
09/01/2005 1.00 INCH SANTA FE NM TRAINED SPOTTER
&&
CJONESSpecial weather statement, Sep 1, 3:23 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 PM MDT THU SEP 1 2005 NMZ004-005-012200- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING THROUGH WEST CENTRAL MORA COUNTY... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LA CUEVA. THIS STORM DEPOSITED COPIOUS AMOUNTS OF HAIL IN HOLMAN AT 300 PM AND IS CAPABLE OF PRODUCING 1 INCH OF RAIN IN LESS THAN AN HOUR. MOVEMENT IS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA VISTA...EL TURQUILLO...HOLMAN...LUCEROS...OJO FELIZ AND RAINSVILLE. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 44
Local storm report, Sep 1, 4:27 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 14 N LAS VEGAS 35.80N 105.22W
09/01/2005 1.75 INCH SAN MIGUEL NM LAW ENFORCEMENT
20 MINUTES OF GOLFBALL HAIL NEAR MILE MARKER 360 ON
INTERSTATE 25. STILL HAILING AT 420 PM.
&&
KHAYESSpecial weather statement, Sep 1, 4:33 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 433 PM MDT THU SEP 1 2005 NMZ002-003-009-010-012315- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS- UPPER RIO GRANDE VALLEY- 433 PM MDT THU SEP 1 2005 ...STRONG AND GUSTY WINDS WILL MOVE OVER RIO RANCHO AND ALBUQUERQUE METRO AREAS... THUNDERSTORMS OVER CENTRAL SANDOVAL COUNTY SOUTHEAST OF SAN YSIDRO ARE PRODUCING GUSTY WINDS WHICH WILL SPREAD SOUTHEAST ACROSS RIO RANCHO AND THE ALBUQUERQUE METRO AREA THROUGH 530 PM. 30 MPH WINDS WITH GUSTS OF 45 TO 50 MPH HAD REACHED NORTHWEST RIO RANCHO AT 430 PM. THESE WINDS WILL SPREAD SOUTHEAST AND WEAKEN SLOWLY THROUGH 530 PM. 03
Special weather statement, Sep 1, 5:05 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 505 PM MDT THU SEP 1 2005 NMZ009-010-015-020000- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS- 505 PM MDT THU SEP 1 2005 ...STRONG AND GUSTY WINDS WILL SPREAD SOUTH FROM ALBUQUERQUE INTO LOS LUNAS AND BELEN... ...THUNDERSTORMS MAY FORM ALONG THE WEST SIDE OF SANDIA MOUNTAINS AND BETWEEN ALBUQUERQUE AND SOCORRO... OUTFLOW WINDS OF 30 TO 40 MPH FROM DISTANT THUNDERSTORMS HAVE MOVED SOUTHEAST OVER RIO RANCHO AND ALBUQUERQUE. THE LEADING EDGE OF THE GUSTY WINDS WILL SPREAD SOUTH REACHING ISLETA PUEBLO BY 515 PM AND CONTINUING ON TO LOS LUNAS ABOUT 530 PM AND TO BELEN AROUND 6 PM. ALTHOUGH THESE WINDS WILL BRING MAINLY BLOWING DUST...A FEW SHOWERS AND ISOLATED THUNDERSTORMS MAY DEVELOP FROM NEAR ALBUQUERQUE SOUTH TO SOCORRO BETWEEN 530 PM AND 7 PM. 03
Special weather statement, Sep 1, 5:11 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 511 PM MDT THU SEP 1 2005 NMZ003-009-010-020000- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- ...STRONG THUNDERSTORM MOVING ALBUQUERQUE... AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER IN ALBUQUERQUE. MOVEMENT WAS NORTHEAST AT 10 MPH. MARBLE SIZE HAIL WAS REPORTED MENUAL INTERSTATE 25. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...SAN ANTONITO...SANDIA HEIGHTS AND SANDIA PARK. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:33 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 57 min |
| Sep 1, 2:37 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 53 min |
| Sep 1, 3:10 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 65 min |
| Sep 1, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 46 min |
| Sep 1, 3:29 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 61 min |
| Sep 1, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 63 min |
| Sep 1, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 63 min |
| Sep 1, 4:43 PM MDT | Flash Flood Warning | ABQ | San Miguel | 77 min |
| Sep 1, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 61 min |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.